Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 273, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 25, 2008, 1:16 PM CDT for Crenshaw County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 1:16 PM CDT (18:16 UTC)
- Expired
- Aug 25, 2008, 2:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 7:28 AM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 251816
SVRMOB
ALC041-251900-
/O.NEW.KMOB.SV.W.0273.080825T1816Z-080825T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT MON AUG 25 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 200 PM CDT
* AT 115 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. THIS
STORM WAS NEAR BRANTLEY...OR ABOUT 7 MILES SOUTH OF LUVERNE...
MOVING NORTHEAST AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LUVERNE AND RUTLEDGE BY 125 PM CDT...
PATSBURG BY 135 PM CDT...
LIVE OAK BY 140 PM CDT...
PETREY BY 145 PM CDT...
6 MILES SOUTHEAST OF BRADLEYTON BY 150 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY AFTERNOON
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3157 8624 3163 8642 3198 8623 3198 8619
3194 8617 3189 8617 3187 8618 3184 8617
3181 8620 3179 8614 3174 8614
TIME...MOT...LOC 1816Z 207DEG 25KT 3165 8628
$$2 follow-up statements
000
WWUS54 KMOB 251837
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT MON AUG 25 2008
ALC041-251900-
/O.CON.KMOB.SV.W.0273.000000T0000Z-080825T1900Z/
CRENSHAW AL-
136 PM CDT MON AUG 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EAST CENTRAL CRENSHAW COUNTY...
AT 135 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH.
THIS STORM WAS NEAR PATSBURG...OR ABOUT NEAR LUVERNE...MOVING
NORTHEAST AT 29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PETREY BY 145 PM CDT...
6 MILES SOUTHEAST OF BRADLEYTON BY 150 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY AFTERNOON
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3164 8619 3176 8633 3198 8623 3198 8619
3194 8617 3189 8617 3187 8618 3184 8617
3183 8619 3181 8620 3179 8614 3174 8614
TIME...MOT...LOC 1836Z 207DEG 25KT 3177 8621
$$000
WWUS54 KMOB 251858
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
158 PM CDT MON AUG 25 2008
ALC041-251903-
/O.EXP.KMOB.SV.W.0273.000000T0000Z-080825T1900Z/
CRENSHAW AL-
158 PM CDT MON AUG 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRENSHAW COUNTY
WILL BE ALLOWED TO EXPIRE AT 200 PM CDT...
AT 158 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM
THAT PROMPTED THE WARNING HAS MOVED EAST OUT OF CRENSHAW
COUNTY...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 200 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY AFTERNOON
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3164 8619 3176 8633 3198 8623 3198 8619
3194 8617 3189 8617 3187 8618 3184 8617
3183 8619 3181 8620 3179 8614 3174 8614
TIME...MOT...LOC 1853Z 207DEG 25KT 3188 8615
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:00 AM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 6:00 AM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON AUG 25 2008
.SHORT TERM TODAY AND TONIGHT...THE CENTER OF TROPICAL DEPRESSION
FAY LOCATED ABOUT 40 MILES SOUTHEAST OF JACKSON MISSISSIPPI WILL
GRADUALLY MOVE NORTHEAST THROUGH TONIGHT. SHOWERS AND SCATTERED
THUNDERSTORMS WILL OCCUR TODAY TO THE EAST OF THE CENTER (ACROSS OUR
ENTIRE CWA). CELL MOTION IN FAYS EASTERN RAIN BANDS OVER NORTHWEST
FLORIDA AND SOUTH CENTRAL AND SOUTHWEST ALABAMA WILL BE TO THE
NORTH...WHERE AN ISOLATED TORNADO THREAT WILL OCCUR WITH THE
STRONGER PULSING STORMS. TORNADO WATCH REMAINS IN EFFECT UNTIL 900
PM FOR OUR AL AND FL ZONES WHERE 0-1KM HELICITY VALUES BETWEEN 75
AND 150 M2/S2 AND SURFACE BASED CAPES BETWEEN 500 AND 1500 J/KG
EXISTS. TRAINING OF SHOWERS AND THUNDERSTORMS WILL RESULT IN
LOCALIZED FLOODING. IN ADDITION...TIDES WILL CONTINUE TO RUN ABOUT 2
TO 3 FEET ABOVE NORMAL TODAY DUE TO A STRONG SOUTH WIND...RESULTING
IN SOME MINOR COASTAL FLOODING. HIGH BREAKERS AT THE BEACHES WILL
ALSO CREATE A HIGH RISK OF RIP CURRENTS TODAY AND TONIGHT ALONG THE
SURF BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE...AND
MINOR BEACH EROSION. /22
&&
.LONG TERM TUESDAY THROUGH MONDAY...T.D. FAY WILL CONTINUE TO
SLOWLY MOVE NORTHEAST THROUGH MID WEEK. WILL KEEP AT LEAST LIKELY
POPS IN THE FORECAST THROUGH TUESDAY...TAPERING OFF TO SCATTERED ON
WEDNESDAY. THE REMAINDER OF THE FORECAST WILL MOSTLY BE DRY TO
ISOLATED COVERAGE. TEMPS WILL CONTINUE TO RUN NEAR NORMAL THROUGH
THE EXTENDED...BUT CLEARER SKIES WEDNESDAY NIGHT AND THURSDAY NIGHT
COULD ALLOW INLAND LOWS TO DIP ABOUT 3 TO 4 DEGREES BELOW NORMAL. /22
&&
.MARINE...THE BROAD CENTER OF TROPICAL DEPRESSION FAY REMAINS NEARLY
STATIONARY OVER SOUTH CENTRAL MISSISSIPPI. FAY WILL CONTINUE TO BRING
A STRONG SOUTHERLY WIND FLOW OF 20 TO 30 KNOTS TO THE COASTAL WATERS
THROUGH AT LEAST TUESDAY. WINDS AND SEAS WILL BE HIGHER IN AND NEAR
BANDS OF SHOWERS AND THUNDERSTORMS...WITH ISOLATED TORNADOES POSSIBLE
THIS MORNING. SEAS WILL CONTINUE TO BUILD TO 6 TO 9 FEET...AND TIDES
WILL RUN ABOUT 2 TO 3 FEET ABOVE NORMAL TODAY. /22
&&
.AVIATION 12Z TAF ISSUANCE...THE CENTER OF TROPICAL DEPRESSION FAY
LOCATED ABOUT 40 MILES SOUTHEAST OF JACKSON MISSISSIPPI WILL
GRADUALLY MOVE NORTHEAST THROUGH TONIGHT. THIS WILL RESULT IN MOSTLY
IFR CONDITIONS FOR CEILINGS THROUGH THE PERIOD...WITH PERIODS OF
MODERATE TO HEAVY RAIN. A SOUTHERLY WIND OF 15 TO 20 KNOTS WILL
PERSIST THROUGHOUT THE DAY...WITH OCCASIONAL GUSTY CROSS WINDS AT
SOME AIRPORT RUNWAYS...A LOW LEVEL WIND SHEAR. /22
&&
.FIRE WEATHER...TD FAY WILL CONTINUE TO SLOWLY WEAKEN AS IT MEANDERS
AROUND OVER SOUTHERN MISSISSIPPI INTO TUESDAY. RESULT IS STRONG
SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW CREATING HIGH DISPERSIONS INTO
MONDAY NIGHT. BAND OF RAIN ARE EXPECTED TO SETUP OVER THE
AREA...BRINGING SOME AREAS HIGH AMOUNTS OF RAIN...WHILE OTHERS MAY
SEE VERY LITTLE. MID WEEK ON...EVERYTHING IS SHAPING UP TO RETURN TO
NORMAL. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 84 73 86 73 / 100 70 70 30
PENSACOLA 84 75 85 74 / 100 70 70 40
DESTIN 83 77 84 76 / 100 70 70 40
EVERGREEN 83 71 84 71 / 100 70 70 30
WAYNESBORO 83 70 87 69 / 100 60 50 30
CAMDEN 83 70 84 71 / 100 80 70 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING
ZONES: MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Aug 25, 1:05 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 105 PM CDT MON AUG 25 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 105 PM CDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...ISOLATED TORNADOES POSSIBLE THIS AFTERNOON AND EVENING... ...HEAVY RAIN THREAT CONTINUES THROUGH TUESDAY... ...COASTAL FLOODING OVER THE MOBILE BAY REGION THROUGH THIS AFTERNOON AND AGAIN AROUND THE TIME OF HIGH TIDE TONIGHT ...HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES... THE REMNANT CIRCULATION CENTER FAY WAS OVER EASTERN MISSISSIPPI MIDDAY MONDAY. TO THE EAST OVER SOUTHERN ALABAMA ND NORTHWESTERN FLORIDA...DETACHED OUTER RAINBANDS WILL CONTINUE TO ROTATE ONSHORE AND MOVE INLAND OVER THE NEXT DAY. A SECONDARY HEAVY RAINFALL EPISODE IS EXPECTED ONCE AGAIN OVERNIGHT OR EARLY TUESDAY. THE EAST SIDE OF REMNANT TROPICAL SYSTEMS ARE KNOWN FOR PRODUCING HEAVY RAINFALL EPISODES...ESPECIALLY AT NIGHT. INDIVIDUAL STRONG STORMS WITHIN THE FEEDER BANDS WILL BE MOVING NORTH AT 30 TO 35 MPH. ANY OF THE STRONGER STORMS ALONG A RAINBAND WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH...AS WELL AS SHORT LIVED TORNADOES THROUGH THIS EVENING. THE THREAT IS HIGHEST ALONG AND EAST OF I-65. BREAKING THE RAIN THREAT DOWN FURTHER...AND IN THE SHORT TERM ENDING MIDNIGHT...ONE TO TWO INCHES ADDITIONAL INCHES OF RAIN...WITH UP TO FIVE INCHES IN ISOLATED LOCATIONS COULD FALL MAINLY EAST OF I-65 ACROSS SOUTHERN ALABAMA AND THE EXTREME NORTHWEST FLORIDA PANHANDLE. YET ANOTHER HEAVY RAINFALL EPISODE IS POSSIBLE ONCE AGAIN OVERNIGHT OR EARLY TUESDAY OVER THE SAME AREA MENTIONED ABOVE...AND COULD POSSIBLY EXTEND A LITTLE FARTHER WESTWARD AS FAY MOVES VERY LITTLE. AFTERNOON THUNDERSTORMS WILL ONLY AGGRAVATE THE PROBLEM. AREAS AS FAR WEST AS WESTERN MOBILE COUNTY TO MCINTOSH TO JACKSON TO SOUTHERN CHOCTAW COUNTY..COULD RECEIVE ANOTHER TWO TO FOUR INCHES WITH AN ISOLATED FIVE INCHES POSSIBLE. IN TOTAL...ANOTHER FOUR TO SIX INCHES OF RAIN COULD FALL BY TOMORROW EVENING ALONG AND EAST OF I-65...INCLUDING THE NW FLORIDA PANHANDLE. DEPENDING UPON EXACTLY WHERE HEAVIER RAINBANDS SET UP... SOME AREAS MAY RECEIVE BETWEEN 8 AND 10 INCHES OF A VERY ISOLATED BASIS. TIDES WILL RANGE TWO TO THREE FEET ABOVE THE ASTRONOMICAL PREDICTION ONCE AGAIN TONIGHT JUST PRIOR TO AFTER THE TIME OF HIGH TIDE. THE FLOODING WILL OCCUR ALONG COASTAL SECTIONS OF MOBILE BAY. FLOODING MAY ALSO OCCUR ONCE AGAIN ALONG THE TIDAL CREEKS OFF NORTHERN MOBILE BAY...INCLUDING BAYOU SARA. OFFSHORE...MARINERS WILL CONTINUE TO EXPERIENCE HAZARDOUS CONDITIONS WITH WINDS 20 TO 30 KNOTS AND HIGH SEAS...UP TO 8 FEET. DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG AREA GULF BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF DANGEROUS RIP CURRENTS CONTINUES FOR AREA BEACHES ON TUESDAY. A GREATER CHANCE FOR FAYS REMAINS TO LIFT NORTHEASTWARD OUT OF OUR AREA ALTOGETHER WILL OCCUR EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED DUE TO THE THREAT OF ISOLATED TORNADOES AND FLOODING FROM HEAVY RAINS.
In the hours before
Local storm report, Aug 25, 7:36 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
736 AM CDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG HIGHLAND HOME 31.95N 86.31W
08/25/2008 CRENSHAW AL EMERGENCY MNGR
TREES DOWN
&&
GARYBSpecial weather statement, Aug 25, 8:14 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 814 AM CDT MON AUG 25 2008 ALZ061>064-251400- UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE- INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE... 814 AM CDT MON AUG 25 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR HURRICANE TO NEAR FORT MORGAN...MOVING EAST AT 36 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WHITEHOUSE FORKS...MALBIS...BAY MINETTE...TURKEY BRANCH...CARNEY... SILVERHILL AND ROBERTSDALE THROUGH 900 AM CDT. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, Aug 25, 1:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 108 PM CDT MON AUG 25 2008 ALZ056-058>060-FLZ002>006-251915- ESCAMBIA-COVINGTON-CONECUH-CRENSHAW-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...ANDALUSIA AND BREWTON... 108 PM CDT MON AUG 25 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...COVINGTON... CONECUH...CRENSHAW...OKALOOSA AND SANTA ROSA COUNTIES... AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR BREWTON TO PACE...MOVING NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ROBERTS...PARKER SPRINGS...BOYKIN...JOHNSONVILLE...US 29 AND CR 43... DIXIE AND BROOKLYN THROUGH 215 PM CDT...AS IT MOVES EASTWARD ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA AND THE EXTREME NORTHWESTERN FLORIDA PANHANDLE. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 45 TO 55 MPH AND VERY HEAVY RAINFALL. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO INCHES INCHES PER HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:39 PM CDT | Special Marine Warning | MOB | 111 min | |
| Aug 24, 11:58 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 5 hr |
| Aug 25, 12:38 AM CDT | Special Marine Warning | MOB | 112 min | |
| Aug 25, 1:00 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Aug 25, 1:49 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Monroe | 56 min |
| Aug 25, 1:59 AM CDT | Tornado Warning | MOB | Baldwin | 46 min |
| Aug 25, 2:27 AM CDT | Tornado Warning | MOB | Baldwin | 18 min |
| Aug 25, 2:40 AM CDT | Special Marine Warning | MOB | 110 min | |
| Aug 25, 3:02 AM CDT | Tornado Warning | MOB | Baldwin, Clarke, Monroe | 20 min |
| Aug 25, 3:43 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 14 min |
| Aug 25, 4:10 AM CDT | Tornado Warning | MOB | Monroe | 50 min |
| Aug 25, 4:28 AM CDT | Tornado Warning | MOB | Covington | 47 min |
| Aug 25, 4:31 AM CDT | Special Marine Warning | MOB | 104 min | |
| Aug 25, 4:58 AM CDT | Tornado Warning | MOB | Covington | 47 min |
| Aug 25, 5:07 AM CDT | Coastal Flood Warning | MOB | 12 hr | |
| Aug 25, 5:20 AM CDT | Tornado Warning | MOB | Washington | 40 min |
| Aug 25, 5:23 AM CDT | Tornado Warning | MOB | Covington | 52 min |
| Aug 25, 5:34 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Aug 25, 5:40 AM CDT | Tornado Warning | MOB | Covington | 50 min |
| Aug 25, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 63 min |
| Aug 25, 6:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 25, 6:17 AM CDT | Special Marine Warning | MOB | 118 min | |
| Aug 25, 6:28 AM CDT | Tornado Warning | MOB | Covington | 32 min |
| Aug 25, 6:32 AM CDT | Tornado Warning | MOB | Crenshaw | 43 min |
| Aug 25, 6:39 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 51 min |
| Aug 25, 6:46 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 44 min |
| Aug 25, 7:24 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 51 min |
| Aug 25, 7:31 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 44 min |
| Aug 25, 8:06 AM CDT | Special Marine Warning | MOB | 114 min | |
| Aug 25, 8:23 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Aug 25, 9:08 AM CDT | River Flood Warning | MOB | Mobile | 16 hr |
| Aug 25, 9:49 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 41 min |
| Aug 25, 10:04 AM CDT | Special Marine Warning | MOB | 86 min | |
| Aug 25, 10:30 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 45 min |
| Aug 25, 11:27 AM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 25, 12:08 PM CDT | Coastal Flood Watch | MOB | 15 hr | |
| Aug 25, 12:21 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 39 min |
| Aug 25, 12:42 PM CDT | Tornado Warning | MOB | Covington, Crenshaw | 33 min |
| Aug 25, 1:12 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 23 min |
| Aug 25, 1:18 PM CDT | Flash Flood Warning | MOB | Crenshaw | 3 hr |
| Aug 25, 5:11 PM CDT | Tornado Warning | MOB | Butler, Conecuh, Covington | 34 min |
| Aug 25, 5:42 PM CDT | Tornado Warning | MOB | Butler, Covington, Crenshaw | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.